MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 436120C
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Erosion (1750)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with l4 osteoporotic vertebral fracture.The patient also had degenerative lumbar scoliosis, the bone quality was weak and the upper end plate of l5 had injury.The patient underwent replacement of l4 vertebral body and anterior fixation.Percutaneous pedicle screw fixation (pps) was performed, with another manufacturer products, from the posterior approach.Three days, post-op, the implanted cage backed out.It was confirmed that the upper end plate of l5 was in a shape that it was sinking diagonally (the entry side was wide and the contralateral side was narrow).The posterior pps, which was performed using another manufacturer products, was also evaluated as unsatisfactory in efficacy.The patient did not have any symptoms, and the symptoms had recovered compared to before the operation, but the patient was evaluated as unable to withstand rehabilitation.Hence, it was decided to perform a re-operation.Patient underwent revision surgery for cage removal, and fixation was performed again.The cage was replaced with another one of size c from anterior side; and placement was done without problems.

Brand Name
T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10027829
Report Number1030489-2020-00503
Device Sequence Number19026809
Product Code MQP
UDI-Device Identifier00643169634862
UDI-Public00643169634862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number436120C
Device Lot NumberCA19C075
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2020
Initial Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR